Arkansas, 2005Damaging Wind in Arkansas, August 21, 2005
August 21, 2005 · NWS LZK · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 21, 10:12 AM CST, 3 hours 13 minutes earlier.
Area forecast discussion, Aug 21, 10:12 AM CST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1112 AM CDT SUN AUG 21 2005
.DISCUSSION...SATELLITE IMAGERY INDICATES NEARLY CLEAR CONDITIONS
ACROSS THE FORECAST AREA. AN MCV WAS NOTED OVER NORTHEAST
OKLAHOMA...MOVING TO THE NORTHEAST. FORCING FOR CONVECTION THIS
AFTERNOON APPEARS TO BE WEAK...HOWEVER FORECAST SOUNDINGS SUPPORT
DAMAGING WING GUSTS...ESPECIALLY ACROSS THE SOUTH.
55
.PREVIOUS DISCUSSION...
ISSUED AT 400 AM CDT SUN AUG 21 2005
.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT
RIDGE OF HIGH PRESSURE STILL IN PLACE...AND SLOWER TO
BREAK DOWN THAN NOTED IN PREVIOUS FORECASTS. FRONT HELD
AT BAY NEAR ARKANSAS AND MISSOURI BORDER...AND WILL NOT
MOVE MUCH THROUGH THIS AFTERNOON.
GIVEN TREND...WILL BE MORE TIME FOR MOISTURE TO INCREASE...
AND SYSTEMS ALOFT TO INTERACT WITH THE FRONT. HAVE UPPED
CHANCES FOR RAIN TODAY/TONIGHT...AND ADDED PRECIPITATION
ON MONDAY WITH FRONT STILL NOT OUT OF THE STATE.
HOT/HUMID AHEAD OF FRONT...AND WILL CONTINUE WITH HEAT
ADVISORY CENTRAL/SOUTHERN ARKANSAS TODAY. WITH MORE CLOUDS
AND PRECIPITATION ON MONDAY...HEAT NOT AS MUCH OF A FACTOR.
ADVISORY MAY BE WARRANTED IN THE EXTREME SOUTH...BUT WILL
SEE HOW FRONT PROGRESSES BEFORE MAKING THIS CALL.
FRONT APPEARS THAT IT WILL FINALLY EXIT THE STATE TO
THE SOUTH MONDAY NIGHT/TUESDAY. WAVE OF LOW PRESSURE
ALONG FRONT WILL KEEP SMALL CHANCES FOR THUNDER IN
THE STATE NORTH OF THE FRONT.
DRY/COOLER WEATHER IN THE FORECAST BY MIDWEEK WITH
LOWER HUMIDITY LEVELS. (46)
&&
.LONG TERM...THURSDAY THROUGH SATURDAY
HIGH PRESSURE WILL REASSERT ITSELF DURING THE LONG TERM...WITH
THE HEAT RETURNING. THE COOLER CONDITIONS LATE IN THE SHORT TERM
WILL BE FOUND TO THE NORTHEAST. LITTLE/NO RAIN EXPECTED...WITH
TEMPERATURES ABOVE NORMAL. (32)
&&
.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK AR 97 74 92 67 / 30 30 40 30
HARRISON AR 91 70 86 63 / 40 40 50 30
HOT SPRINGS AR 98 73 93 69 / 20 20 30 30
PINE BLUFF AR 99 74 93 69 / 20 20 30 30
MOUNTAIN HOME AR 91 70 85 62 / 40 40 50 40
MONTICELLO AR 100 75 94 70 / 20 20 30 30
SEARCY AR 95 73 90 65 / 30 30 40 40
MOUNT IDA AR 98 73 92 68 / 20 20 40 30
RUSSELLVILLE AR 95 72 90 66 / 30 30 40 30
&&
.LZK WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM SUNDAY FOR ARZ021-ARZ022-ARZ030-ARZ031-
ARZ032-ARZ033-ARZ034-ARZ037-ARZ038-ARZ039-ARZ040-ARZ041-ARZ042-
ARZ043-ARZ044-ARZ045-ARZ046-ARZ047-ARZ052-ARZ053-ARZ054-ARZ055-
ARZ056-ARZ057-ARZ062-ARZ063-ARZ064-ARZ065-ARZ066-ARZ067-ARZ068-
ARZ069.
&&
SHORT TERM...46 / LONG TERM....32
Hazardous weather outlook, Aug 21, 9:53 AM CST, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1053 AM CDT SUN AUG 21 2005
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-211000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
1053 AM CDT SUN AUG 21 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE
AFTERNOON...AS THE ATMOSPHERE DESTABILIZES. ISOLATED SEVERE
THUNDERSTORMS WILL BE POSSIBLE LATE IN THE AFTERNOON AND EARLY THIS
EVENING. DAMAGING WIND GUSTS ARE EXPECTED WITH THUNDERSTORMS THAT
REACH SEVERE LEVELS.
MID AND LATE AFTERNOON HEAT VALUES ARE EXPECTED TO RANGE FROM 105 TO
110...ACROSS AREAS ALONG AND TO THE SOUTH OF INTERSTATE 40.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SCATTERED THUNDERSTORMS ARE EXPECTED MONDAY AND TUESDAY. ISOLATED
STORMS WITH DAMAGING WIND GUSTS ARE AGAIN POSSIBLE LATE MONDAY
AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE BETWEEN 3 AND 7 PM TODAY.
&&
FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEB SITE AT WWW.SRH.WEATHER.GOV/LZK
55
Thunderstorm Wind, White
- When
- August 21, 1:25 PM CST
- Where
- White County, Judsonia
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.283, -91.633
Thunderstorm winds downed several large trees and power lines. The roof of the old post office was also blown off.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Mississippi, August 21, 2005$609,000 · 60 kt wind · 16 events
- Lightning Strike in Nebraska, August 21, 2005$200,000 · 1 event
- Lightning Strike in Louisiana, August 21, 2005$65,000 · 1 event
- Damaging Wind in Alabama, August 21, 2005$40,000 · 55 kt wind · 1 event
- Hail and Damaging Winds in Mississippi, August 21, 2005$30,000 · 50 kt wind · 4 events
- Damaging Wind in Missouri, August 21, 2005$30,000 · 60 kt wind · 1 event
- Damaging Wind in Arizona, August 21, 2005$25,000 · 50 kt wind · 1 event
- Hail and Damaging Winds in South Carolina, August 21 to 22, 20051 injured · 55 kt wind · 10 events
- Damaging Wind in Missouri, August 21, 2005$20,000 · 60 kt wind · 1 event
- Damaging Wind in Arkansas, August 21, 2005$20,000 · 55 kt wind · 1 event
- Damaging Wind in Tennessee, August 21, 2005$18,000 · 60 kt wind · 1 event
- Lightning Strike in Louisiana, August 21, 2005$15,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5475978.